Open Access
Translator Disclaimer
May, 1973 Admissible Confidence Interval and Point Estimation for Translation or Scale Parameters
Arthur Cohen, William E. Strawderman
Ann. Statist. 1(3): 545-550 (May, 1973). DOI: 10.1214/aos/1176342421

Abstract

Sufficient conditions for admissibility of the best invariant confidence interval for a translation or scale parameter are given, for a very wide class of loss functions. These conditions result by adapting a theorem of L. D. Brown [2]. Simpler sufficient conditions are found for a subclass of loss functions of special interest. The subclass of losses involves three components. One concerned with coverage of the true value, another concerned with the distance from the interval end points to the true parameter, and a third concerned with length of the interval. Such a loss function unifies confidence interval and point estimation in the sense that if an optimality property holds for all loss functions in the subclass, then the optimality property holds for typical confidence interval problems and typical point estimation problems.

Citation

Download Citation

Arthur Cohen. William E. Strawderman. "Admissible Confidence Interval and Point Estimation for Translation or Scale Parameters." Ann. Statist. 1 (3) 545 - 550, May, 1973. https://doi.org/10.1214/aos/1176342421

Information

Published: May, 1973
First available in Project Euclid: 12 April 2007

zbMATH: 0258.62006
MathSciNet: MR359111
Digital Object Identifier: 10.1214/aos/1176342421

Subjects:
Primary: 62C15
Secondary: 62F10 , 62G05

Keywords: Admissibility , confidence intervals , minimax , scale parameter , translation parameter

Rights: Copyright © 1973 Institute of Mathematical Statistics

JOURNAL ARTICLE
6 PAGES


SHARE
Vol.1 • No. 3 • May, 1973
Back to Top